Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 144, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 10, 2008, 3:53 PM EDT for Wayne County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2008, 3:53 PM EDT (19:53 UTC)
- Expired
- Aug 10, 2008, 4:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Wayne County, NY
The radar
The Ft Drum radar (KTYX), 114 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 101953
SVRBUF
NYC117-102045-
/O.NEW.KBUF.SV.W.0144.080810T1953Z-080810T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EDT SUN AUG 10 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WAYNE COUNTY IN WESTERN NEW YORK
* UNTIL 445 PM EDT
* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
EAST OF SODUS...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH ROSE BY 410 PM EDT...
PORT BAY BY 425 PM EDT...
WOLCOTT BY 430 PM EDT...
RED CREEK BY 445 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4315 7671 4318 7710 4329 7710 4330 7708
4328 7704 4329 7698 4328 7697 4329 7697
4331 7691 4332 7679 4335 7673
TIME...MOT...LOC 1952Z 269DEG 11KT 4325 7697
$$
HITCHCOCK1 follow-up statement
000
WWUS51 KBUF 102011
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
411 PM EDT SUN AUG 10 2008
NYC117-102045-
/O.CON.KBUF.SV.W.0144.000000T0000Z-080810T2045Z/
WAYNE NY-
411 PM EDT SUN AUG 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN WAYNE COUNTY...
AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PORT BAY...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PORT BAY BY 425 PM EDT...
WOLCOTT BY 430 PM EDT...
RED CREEK BY 445 PM EDT...
THIS STORM HAS SHOWN SOME ROTATION ON DOPPLER RADAR. WHILE NOT
IMMINENT...SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES.
THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4335 7673 4315 7671 4322 7697 4325 7697
4326 7695 4328 7696 4331 7691 4331 7687
4331 7685 4332 7679
TIME...MOT...LOC 2011Z 266DEG 11KT 4327 7688
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:08 PM EDT, 45 minutes earlier.
Area forecast discussion, Aug 10, 3:08 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 308 PM EDT SUN AUG 10 2008 .SYNOPSIS... UNSEASONABLY STRONG LOW PRESSURE OVER SOUTHERN ONTARIO THIS AFTERNOON WILL DROP SOUTHEAST INTO PENNSYLVANIA TONIGHT...THEN WILL MOVE TO THE SOUTHERN NEW ENGLAND COAST ON MONDAY. THIS SYSTEM WILL KEEP UNSETTLED WEATHER OVER OUR AREA THROUGH MONDAY...THEN HIGH PRESSURE IS EXPECTED TO BUILD IN FROM THE MIDWEST AND BRING DRY WEATHER FOR TUESDAY...BEFORE A CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS FOR MIDWEEK. && .NEAR TERM /THROUGH MONDAY/... 3 PM UPDATE...QUITE THE DAY ACROSS THE IMMEDIATE BUFFALO AREA AS INTENSE LAKE ENHANCED RAIN BANDS HAVE BEEN ROTATING AROUND THE ANOMALOUSLY STRONG AND DEEP UPPER LOW WHICH WAS CENTERED OVER SOUTHERN ONTARIO. LOCAL 2 TO 3 INCH REPORTS HAVE BEEN RECEIVED WITHIN A NARROW 2 OR 3 MILE CORRIDOR JUST S OF THE AIRPORT. WITH YET ANOTHER INTENSE LINE MOVING ONSHORE...FFW WAS ISSUED FOR CNTRL ERIE CO. ACTIVITY DOES SEEM TO BE BECOMING BROADER AND LESS INTENSE AT MID AFTERNOON...BUT MESOSCALE MODELS AND RADAR/SATELLITE TRENDS INDICATE THAT THE BROAD AREA WILL BE SLOW TO PUSH EAST OFF THE LAKE AND NOT REALLY DIMINISH UNTIL MID-LATE EVENING...ALL THE WHILE TRENDING A BIT SOUTH AGAINST THE UPSLOPE REGION OF CHAUT/SRN ERIE/WYO COS...WITH LESS ROTATION NORTHWARD INTO METRO BUF AS SHEAR INCREASES DUE TO UPPER LOW DIGGING FURTHER SOUTH. WILL HOLD CATEG POPS WELL INTO THE EVENING IN FAR WEST...GRADUALLY LOWERING TO HIGH CHC BY MORNING. FURTHER EAST...NOT A BAD DAY STILL FROM GENESEE VALLEY EAST WITH SOME SUNSHINE...BUT CONVECTIVE TEMPS HAVE BEEN REACHED SO WE DO EXPECT ACTIVITY TO POP SHORTLY. MAINTAINED CHC POPS THERE...INCR TO LIKELY FOR AWHILE TONIGHT AS MAIN SYSTEM MOVES EAST AND SOUTHEAST. WILL NEED TO KEEP AN EYE ON LEWIS CO INTO THE EVENING FOR SEVERE WX AS THEY ARE ON WESTERN PERIPHERY OF VERY ACTIVE AREA FURTHER EAST. UPPER LOW DROPS SOUTH INTO PA BY MONDAY MORNING AND SPAWNS A SFC LOW OFF THE JERSEY COAST (IS THIS AUGUST?). MODELS...ESPECIALLY NAM...QUICK TO CLEAR US OUT...BUT DONT BUY IT AS WE WILL BE ON BACKSIDE OF SYSTEM WITH COOL NORTHERLY FLOW. WILL SLOWLY DECREASE POPS DURING THE DAY FROM WEST TO EAST BUT HOLD CLOUDS IN FOR THE MOST PART...STARTING TO CLEAR FAR WEST LATE. WILL SHAVE A FEW DEGREES OFF THE MODEL MAX TEMPS. CONVECTION SHOULD BE QUITE LIMITED ON MONDAY THOUGH WITH ALL THE CLOUD AND COOL TEMPS. ONE MORE ITEM OF NOTE...THE VISIBLE SATELLITE SHOT THIS AFTERNOON WAS REMARKABLE. IT SHOWS THE MASSIVE UPPER LOW OVER SOUTHERN ONTARIO WITH NEAR PERFECT SPIRAL BANDING AROUND IT...WITH THE MAIN FEEDER BAND CONSISTING OF SVR WX ALL ALONG EAST COAST FROM NC TO VT. AND...MAX SO FAR TODAY IN BUF HAS BEN 64. THIS WOULD ESTABLISH A NEW RECORD LOW MAX TEMP FOR AUG 10...BEATING THE PREVIOUS RECORD OF 66 SET WAY BACK IN 1882. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... DURING MONDAY NIGHT...THE CLOSED UPPER LOW WILL DRIFT FROM NEAR NEW YORK CITY TO JUST OFFSHORE OF CAPE COD...WHILE LOW-LEVEL RIDGING SLOWLY BUILDS EASTWARD FROM THE WESTERN GREAT LAKES. AS A RESULT...THE PRECIPITATION ASSOCIATED WITH THE LOW WILL GRADUALLY WIND DOWN FROM WEST TO EAST DURING THE COURSE OF THE NIGHT...ENDING IN THE EVENING ACROSS THE FAR WEST...AFTER MIDNIGHT ACROSS THE FINGER LAKES...AND LATE IN THE NIGHT ACROSS THE NORTH COUNTRY. THAT SAID...A FAIR AMOUNT OF LOW LEVEL MOISTURE WILL LINGER BEHIND THE DEPARTING LOW...AND THIS WILL HELP TO KEEP SKIES MOSTLY CLOUDY UNTIL TUESDAY MORNING. ON TUESDAY...THE COMBINATION OF INCREASING RIDGING AND DRYING ALONG WITH DIURNAL HEATING WILL LEAD TO SKIES BECOMING PARTLY SUNNY DURING THE MORNING...THOUGH WE SHOULD STILL HAVE PLENTY OF CU AROUND THROUGH MUCH OF THE AFTERNOON GIVEN THAT WE WILL STILL BE UNDER THE INFLUENCE OF A BROAD CYCLONIC FLOW AND RELATIVELY COOL TEMPERATURES ALOFT...WITH 850 MB READINGS RECOVERING ONLY TO ABOUT +9/+10C. WITH A WEAK SHORTWAVE LIKELY TO ROTATE ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST IN THE AFTERNOON...CANNOT TOTALLY RULE OUT THE POSSIBILITY OF ISOLATED TO SCATTERED SHOWERS/STORMS TUESDAY...BUT AT THIS TIME FEEL THAT THIS THREAT IS LIMITED ENOUGH TO JUSTIFY STICKING WITH THE SLIGHT CHANCE POPS FROM CONTINUITY. WHILE THE BROAD CYCLONIC FLOW ALOFT WILL CONTINUE TUESDAY NIGHT...DIMINISHING INSTABILITY...LOW-LEVEL RIDGING/DRIER AIR AND THE LACK OF ANY SIGNIFICANT SHORTWAVE PASSAGES SHOULD SPELL A GENERALLY DRY NIGHT FOR OUR FORECAST AREA. TEMPERATURES THROUGH THIS PERIOD WILL CONTINUE A BIT BELOW NORMAL...WITH READINGS REBOUNDING ONLY TO THE LOW-MID 70S ON TUESDAY GIVEN THE LINGERING COOL TEMPS ALOFT. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... THE EXTENDED PORTION OF THE FORECAST WILL FEATURE A BUILDING UPPER RIDGE ACROSS THE WESTERN PART OF NORTH AMERICA...WITH THE CURRENT LARGE-SCALE TROUGHING ACROSS THE EAST TENDING TO RETROGRADE WESTWARD WITH TIME AS A STRONG SHORTWAVE CARVES OUT A NEW UPPER LOW IMMEDIATELY DOWNSTREAM OF THE RIDGE. AS A RESULT...OUR TEMPERATURES WILL CONTINUE TO AVERAGE A BIT BELOW NORMAL THROUGH THE MIDDLE OF THE WORK WEEK...WITH PERIODIC CHANCES FOR CONVECTION CONTINUING AS A COUPLE OF MODERATELY STRONG SHORTWAVES ROTATE THROUGH THE BASE OF THE CORRESPONDING LARGER-SCALE UPPER TROUGH. THIS WILL BE THEN FOLLOWED BY A RETURN TO MORE SEASONABLE TEMPERATURES AND GENERALLY DRY WEATHER FOR FRIDAY AND SATURDAY...AS HEIGHTS REBOUND ACROSS THE GREAT LAKES IN RESPONSE TO THE DEVELOPING LOW OVER THE NATIONS MIDSECTION. AS THIS LOW DRAWS A LITTLE BIT CLOSER TO THE AREA ON SUNDAY...IT WILL BRING A RENEWED POSSIBILITY OF SOME RAIN AND AN INCREASE IN HUMIDITY...THOUGH TEMPERATURES SHOULD REMAIN NEAR NORMAL LEVELS FOR MID AUGUST. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... LOOK FOR GENERALLY MVFR CONDITIONS TONIGHT AND EARLY MONDAY IN SHOWERS AND LOW CLOUD...GRADUALLY IMPROVING TO VFR MONDAY AFTERNOON IN THE WEST. OUTLOOK... TUESDAY THROUGH FRIDAY...GENERALLY VFR. && .MARINE... LOW PRESSURE TRACKING INTO WESTERN NEW YORK THIS EVENING AND DOWN INTO PENNSYLVANIA LATER TONIGHT WILL REDEVELOP ALONG THE COAST MONDAY. SHIFTING WINDS THIS EVENING WILL TURN GENERALLY NORTHERLY AND FRESHEN UP ON MONDAY. THEY WILL THEN VEER TO NORTHWEST MONDAY NIGHT AND SLOWLY LIGHTEN THROUGH TUESDAY. NO MARINE FLAGS ARE EXPECTED. WATERSPOUTS...HOWEVER...WILL CONTINUE TO BE A THREAT TONIGHT AND MONDAY. && .HYDROLOGY... SHARP RISES ON SOME BUF AREA CREEKS THIS MORNING DUE TO EXCESSIVE RAINS PAST 12 TO 18 HOURS. EBZN6 UP TO 7.5. WILL BE MONITORED BUT SHOULD NOT REACH 10 FT FLOOD STAGE. LOCAL RAINFALL OF UP TO 3 INCHES IMMEDIATELY SOUTH OF BUFFALO PAST 6 HOURS...MUCH LESS ELSEWHERE. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...SFM SHORT TERM...JJR LONG TERM...JJR AVIATION...SFM MARINE...JJR/SFM HYDROLOGY...SFM
Hazardous weather outlook, Aug 10, 2:50 PM EDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 250 PM EDT SUN AUG 10 2008 NYZ001-002-010>012-019-020-085-111000- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS- SOUTHERN ERIE- 250 PM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING ACROSS MUCH OF WESTERN NEW YORK. SOME OF THESE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH WILL PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN MONDAY AFTERNOON AND EVENING. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...AN ISOLATED STORM WITH LARGE HAIL AND DAMAGING WINDS CANNOT BE ENTIRELY RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME FOR SEVERE WEATHER...HOWEVER SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN BUFFALO. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>008-013-014-021-111000- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON- ONTARIO-ALLEGANY- 250 PM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY HAZARD BEING LARGE HAIL AND A SECONDARY RISK OF DAMAGING WINDS. SOME STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN MONDAY AFTERNOON AND EVENING. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...AN ISOLATED STORM WITH LARGE HAIL AND DAMAGING WINDS CANNOT BE ENTIRELY RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 250 PM EDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT THE RISK OF WATERSPOUTS WILL CONTINUE THROUGH THIS AFTERNOON AND THIS EVENING ACROSS THE LOWER GREAT LAKES. A FEW STORMS MAY ALSO PRODUCE HAIL AND GUSTY WINDS ACROSS THE EAST HALF OF LAKE ONTARIO AND THE SAINT LAWRENCE RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE RISK OF WATERSPOUTS WILL CONTINUE ON MONDAY ACROSS THE LOWER GREAT LAKES. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Local storm report, Aug 10, 2:48 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
248 PM EDT SUN AUG 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG LOCKSLEY PARK 42.76N 78.88W
08/10/2008 ERIE NY PUBLIC
A FEW TREE LIMBS DOWN. SHINGLES AND FLASHING BLOWN OFF A
ROOF. TENTS BLOWN APPROX. 30 FEET.
&&
DTHOMASLocal storm report, Aug 10, 3:14 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
314 PM EDT SUN AUG 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM FLASH FLOOD 1 W LANCASTER 42.90N 78.69W
08/10/2008 ERIE NY EMERGENCY MNGR
TRANSIT ROAD BETWEEN WALDEN AND BROADWAY CLOSED.
&&
DTHOMASThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:19 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 27 min |
| Aug 9, 8:20 PM EDT | Special Marine Warning | BUF | 40 min | |
| Aug 9, 8:22 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 31 min |
| Aug 9, 8:33 PM EDT | Special Marine Warning | BUF | 57 min | |
| Aug 9, 9:04 PM EDT | Special Marine Warning | BUF | 86 min | |
| Aug 9, 9:32 PM EDT | Areal Flood Advisory | BUF | Chautauqua, Erie | 3 hr |
| Aug 10, 11:01 AM EDT | Special Marine Warning | BUF | 119 min | |
| Aug 10, 11:18 AM EDT | Areal Flood Advisory | BUF | Erie | 117 min |
| Aug 10, 1:07 PM EDT | Special Marine Warning | BUF | 3 hr | |
| Aug 10, 1:15 PM EDT | Special Marine Warning | BUF | 3 hr | |
| Aug 10, 1:25 PM EDT | Flash Flood Warning | BUF | Erie | 2 hr |
| Aug 10, 3:56 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 34 min |
| Aug 10, 4:08 PM EDT | Special Marine Warning | BUF | 82 min | |
| Aug 10, 4:45 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 60 min |
| Aug 10, 5:49 PM EDT | Areal Flood Advisory | BUF | Cayuga | 3 hr |
| Aug 10, 6:26 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 49 min |
| Aug 10, 6:50 PM EDT | Areal Flood Advisory | BUF | Oswego | 3 hr |
| Aug 10, 6:53 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 45 min |
| Aug 10, 7:00 PM EDT | Severe Thunderstorm Warning | BUF | Wayne | 20 min |
| Aug 10, 7:11 PM EDT | Special Marine Warning | BUF | 85 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.